Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Complemented invariant subspaces of $ H ^p,\;0 < p < 1$, and the Hahn-Banach extension property


Author: William S. Cohn
Journal: Proc. Amer. Math. Soc. 102 (1988), 121-124
MSC: Primary 46J15,; Secondary 30D55,30H05
DOI: https://doi.org/10.1090/S0002-9939-1988-0915728-9
MathSciNet review: 915728
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ 0{\text{ < }}p{\text{ < }}1$ and let $ {H^p}$ denote the usual Hardy class of functions analytic on the disc. In this note we show that an invariant subspace of $ {H^p}$ is complemented in $ {H^p}$ if and only if it has the form $ B{H^p}$ where $ B$ is a Blaschke product whose zero sequence is a Carleson sequence. We also prove that this occurs if and only if the invariant subspace has the Hahn-Banach extension property.


References [Enhancements On Off] (What's this?)

  • [1] P. Casazza, R. Pengra, and C. Sundberg, Complemented ideals in the disc algebra, Israel J. Math. 37 (1980), 76-83. MR 599303 (82d:30029)
  • [2] P. Duren, B. Romberg, and A. Shields, Linear functionals on $ {H^p}$ spaces with $ 0{\text{ < }}p{\text{ < }}1$, J. Reine Angew. Math. 238 (1969), 32-60. MR 0259579 (41:4217)
  • [3] J. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • [4] C. Horowitz, Factorization theorems for functions in Bergman spaces, Duke Math. J. 44 (1977), 201-213. MR 0427650 (55:681)
  • [5] N. J. Kalton, N. T. Peck, and J. W. Roberts, An $ F$-space sampler, Cambridge Univ. Press, Cambridge, 1984. MR 808777 (87c:46002)
  • [6] G. McDonald and C. Sundberg, Toeplitz operators on the disc, Indiana Univ. Math. J. 28 (1979), 596-611. MR 542947 (80h:47034)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15,, 30D55,30H05

Retrieve articles in all journals with MSC: 46J15,, 30D55,30H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0915728-9
Keywords: Complemented invariant subspace, Blaschke product, Carleson sequence, Hahn-Banach extension property
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society